Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HPV & HIV
Mar 21, 2006

I am 33, male, HIV+ with a CD4 of 200. I am on Truvada & Sustiva. I recently had an outbreak of warts on my knee which my GP froze off but they came back smaller and in many more numbers.

Is this due to my weakening immune system being unable to cope with the HPV in my body - this is what my GP says. He also says that I should keep going back to re freeze them. Isn't there a better alternative?

I have been offered a job in Portland Maine where it is much colder than in Dallas where I am currently. Will the colder weather provide a better environment for the warts to stop growing?

Finally, and this is just a trivial question - do more people die from AIDS in colder nations than in warmer nations theoretically if you were to negate income, access to resources etc because the cold causes more life threatening OI's like PCP?

Thank you Dr Henry.

Response from Dr. Henry

Warts are often recurrent and a challenge even in HIV- persons. They often seem somewhat more likely to recur in HIV+ patients. Increasing CD4 count resulting from antiretroviral therapy may help matters some. Outcome of HIV treatment is the same in warm or cold climates so that should not be a factor in your job decision. On the other hand finding an experienced and caring HIV specialist and clinic can make a difference so you may want to research what is available in Maine by contacting local AIDS service organizations and getting some advice/references regarding recommended docs/clinics. KH



Previous
Swollen Lymph Nodes and Thorasic Outlet Syndrome and BEXTRA scan
Next
Elevated Billirubin & Reyataz

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement